Disclaimer: the sole purpose of this article is to inform and impart current news that is happening in the Philippines. It in no way encourages, supports, or promotes vaping, e-cigarettes, or smoking, in general.
A case of Electronic cigarette or Vaping-Associated Lung Injury (or EVALI for short) has recently been reported in Central Visayas. As of November 13, 2019; more than 2,000 cases of EVALI have been reported in the USA with vitamin E acetate being the common denominator in all sample studies. Vitamin E acetate can commonly be found in e-cigarettes and vaping products that contain THC, a cannabinoid found in marijuana. As such, it is highly advisable not to use e-cigarettes or vaping products with vitamin E acetate or THC in them.
The first case in the Philippines involves a 16-year-old girl who has reportedly been vaping for six months. The Department of Health says she is into “dual use”, which means that she vapes and smokes regular cigarettes at the same time. There are no reports as to what kind of e-cigarette or vaping product the teenager used or whether it contained THC, but she was admitted to the hospital after experiencing “sudden onset severe shortness of breath”. It was later deducted that the 16-year-old was suffering from EVALI.
Many Filipinos have turned to e-cigarettes and vaping products with hopes of quitting smoking cigarettes for good despite warnings that they are not a proven nicotine replacement therapy. If you wish to quit smoking, the Department of Health recommends seeking medical help and asking your doctor for ways to quit instead.
They would also like to remind parents that e-cigarette products should never be made accessible to young children and adolescents. Do you know anyone who vapes? Share this article with them.
Do you have a story for the WhenInManila.com Team? Email us at firstname.lastname@example.org or send us a direct message at WhenInManila.com Facebook Page. Interact with the team and join the WhenInManila.com Community at WIM Squad!